MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Stenosis (2263); Test Result (2695)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
Patient (b)(6).It was reported that on (b)(6) 2019, the patient presented with angina and a severely calcified, 70% stenosed lesion within the proximal left anterior descending (lad) coronary artery.Pre-dilatation and an atherectomy were performed.Following, a 4.0x15mm xience sierra stent (1550400-15, 8101641) was implanted without a device issue reported.The diameter stenosis was reduced to 0% with timi flow iii.On (b)(6) 2020, the patient was hospitalized for known in-stent restenosis which was being medically managed.A recent stress test revealed a small zone of reversibility in the inferior apex, suggesting mild ischemia.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
Subsequent information revealed that there was no complaint against this xience sierra device.Based on the information reviewed, there remains no indication of a product quality issue with respect to manufacture, design or labeling.H6: result codes 213 and 114 removed.H6: conclusion codes 22 and 4311 removed.
 
Event or Problem Description
Subsequent to the previous medwatch report, the additional information was obtained: on (b)(6)2020, the patient presented for a renal transplant evaluation.A cardiac catheterization was performed revealing ostial left anterior descending (lad) and distal left main (lm) stenosis.There was a known ostial lad in-stent restenosis of an unspecified stent.Reportedly, the proximal lad 4.0x15mm xience sierra stent remained patent without a device malfunction.This new information revealed that there was no complaint against this device.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It should be noted that the reported patient effects of ischemia and stenosis are listed in the xience sierra, everolimus eluting coronary stent system instructions for use, as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the reported treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10479619
Report Number2024168-2020-07281
Device Sequence Number2880393
Product Code NIQ
UDI-Device Identifier08717648227493
UDI-Public08717648227493
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2019
Device Model Number1550400-15
Device Catalogue Number1550400-15
Device Lot Number8101641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/12/2020
10/28/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/21/2020
11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight61